View Full Version : finasteride and puffy nipples

04-21-2009, 10:37 PM
Hi, so I've been taking finasteride for just over a month (5th of a proscar every other day) and now and I have noticed that my nipples and the area immediately around them are a bit puffy, could that be a sign of gynecomastia or just a minor side effect? It doesn't appear to be getting worse.

Paul Straub, MD
04-27-2009, 04:41 PM
The situation that you are describing is unlikely to be caused by finasteride.
I base my judgment on the following facts.

In clinical studies with Propecia, the incidences for breast tenderness and enlargement, hypersensitivity reactions and testicular pain in finasteride-treated patients were not different from those patients treated with placebo.

You are taking only 50% of the usual dosage, (1mg./day)

You have been taking the drug for only a short time. Most of the studies required one year for any breast problems

Of course, I am only mentioning the likelihood. It is never possible to say without doubt that finasteride is not responsible.
Dr. Sraub

05-03-2009, 07:04 PM
i c, ok, thanks for the response Doc!